Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Midland/Odessa, TX

March 3, 202524 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at Mar 3, 2025, 12:54 PM CST for 24 counties in Texas; 5 counties in New Mexico. It took effect at Mar 4, 2025, 9:00 AM CST. It was in force for 10 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2025, 12:54 PM CST (18:54 UTC)
In effect from
Mar 4, 2025, 9:00 AM CST
Expired
Mar 4, 2025, 7:00 PM CST
In force
10 hr
Issued by
NWS Midland/Odessa, TX
All 29 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 9:16 AM CSTNON-TSTM WND GST 621 Sw Seagraves, TX
Mar 4, 9:21 AM CSTNON-TSTM WND GST 705 W Whites City, NM
Mar 4, 9:25 AM CSTNON-TSTM WND GST 592 Ese Nogal, NMMesonet station NMC62 Nogal.
Mar 4, 9:35 AM CSTNON-TSTM WND GST 592 Nne Seminole, TX
Mar 4, 9:44 AM CSTNON-TSTM WND GST 68Welch, TX
Mar 4, 9:54 AM CSTNON-TSTM WND GST 601 S Lamesa, TX
Mar 4, 9:57 AM CSTNON-TSTM WND GST 605 Sw Saint Lawrence, TX
Mar 4, 10:00 AM CSTNON-TSTM WND GST 609 Nw Pyote, TX
Mar 4, 10:13 AM CSTDUST STORM5 Wnw Dexter, NMU.S. Highway 285 closed between mm 79 and 99 (south of Midway to north of Artesia) due to zero visibility. Road remained closed until 215 pm.
Mar 4, 10:14 AM CSTNON-TSTM WND GST 592 Wnw Tarzan, TX
Mar 4, 10:16 AM CSTNON-TSTM WND GST 5820 Wsw Orla, TX
Mar 4, 10:19 AM CSTNON-TSTM WND GST 673 Wnw Fluvanna, TX
Mar 4, 10:23 AM CSTNON-TSTM WND GST 631 Sse Lomax, TX
Mar 4, 10:25 AM CSTNON-TSTM WND GST 582 E Andrews, TX
Mar 4, 10:28 AM CSTNON-TSTM WND GST 662 Ese Gail, TX
Mar 4, 10:54 AM CSTNON-TSTM WND GST 612 Nw Fort Stockton, TX
Mar 4, 10:55 AM CSTNON-TSTM WND GST 632 Nw Alpine, TX
Mar 4, 11:00 AM CSTDUST STORM2 Nw Dexter, NMState Road 2 closed from mm 17 (Hagerman - Aberdeen Rd) to mm 31 (Darby Rd) closed due to zero visibility. Road remained closed until 556pm.
Mar 4, 11:00 AM CSTDUST STORM3 Sse Roswell, NMHighway 285 at mm 105 closed due to zero visibility. Road remained closed until 215pm.
Mar 4, 11:00 AM CSTNON-TSTM WND GST 6123 Nw Pecos, TX
Mar 4, 11:11 AM CSTNON-TSTM WND GST 695 Sw Carlsbad, NM
Mar 4, 11:28 AM CSTTSTM WND DMG2 W Snyder, TXReport from mPING: Trees uprooted or snapped; Roof blown off.
Mar 4, 11:30 AM CSTNON-TSTM WND GST 613 W Midway, NMASOS station KROW Roswell Air Center.
Mar 4, 11:30 AM CSTNON-TSTM WND GST 6014 Se Toyah Lake, TX
Mar 4, 11:35 AM CSTNON-TSTM WND GST 582 Sw Big Spring, TX
Mar 4, 11:35 AM CSTNON-TSTM WND GST 642 Ne Lamesa, TX
Mar 4, 11:40 AM CSTNON-TSTM WND GST 592 E Colorado City, TX
Mar 4, 11:45 AM CSTNON-TSTM WND GST 589 Sw Iraan, TX
Mar 4, 11:46 AM CSTNON-TSTM WND GST 5814 Sw Toyah, TX
Mar 4, 11:55 AM CSTNON-TSTM WND GST 582 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Mar 4, 1:29 PM CSTNON-TSTM WND GST 60Midland International, TX
Mar 4, 1:44 PM CSTNON-TSTM WND GST 723 E Snyder, TX
Mar 4, 1:51 PM CSTNON-TSTM WND GST 59Gail, TX
Mar 4, 1:54 PM CSTNON-TSTM WND GST 693 Ssw Snyder, TX
Mar 4, 2:00 PM CSTNON-TSTM WND GST 635 Nw Colorado City, TX
Mar 4, 2:05 PM CSTNON-TSTM WND GST 614 S Midway, NMMesonet station DEXN5 Dexter.
Mar 4, 2:54 PM CSTNON-TSTM WND GST 603 W Midway, NMASOS station KROW Roswell Air Center.
Mar 4, 2:55 PM CSTNON-TSTM WND GST 582 Sw Snyder, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4020 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WWUS84 KMAF 031854
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1254 PM CST Mon Mar 3 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING FOR FOR 20-FT WINDS
OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY
HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF
WEST TEXAS...

...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM 
CST /6 PM MST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL 
OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

NMZ116>119-TXZ045>047-050>052-059>062-067>069-075-270>282-040700-
/O.UPG.KMAF.FW.A.0003.250304T1500Z-250305T0100Z/
/O.NEW.KMAF.FW.W.0004.250304T1500Z-250305T0100Z/
/O.CON.KMAF.FW.W.0003.000000T0000Z-250304T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Upton-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster-Chisos Basin-Presidio Valley-
Lower Brewster County-
1254 PM CST Mon Mar 3 2025 /1154 AM MST Mon Mar 3 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS... 

...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM 
CST /6 PM MST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL 
OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 9 AM CST /8 AM MST/ to 7 PM CST /6 PM MST/ Tuesday.
The Fire Weather Watch is no longer in effect.

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ048-053-063-070-082-040700-
/O.UPG.KMAF.FW.A.0003.250304T1500Z-250305T0100Z/
/O.NEW.KMAF.FW.W.0004.250304T1500Z-250305T0100Z/
Scurry-Mitchell-Glasscock-Reagan-Terrell-
1254 PM CST Mon Mar 3 2025

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CST TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WEST TEXAS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 9 AM to 7 PM CST Tuesday. The Fire Weather Watch is
no longer in effect.

* WINDS...West 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
1 follow-up statement
604 
WWUS84 KMAF 040801
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
201 AM CST Tue Mar 4 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ 
THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING FOR FOR 20-FT 
WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
VERY HIGH TO EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO 
AND WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
050100-
/O.CON.KMAF.FW.W.0004.250304T1500Z-250305T0100Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster-Chisos Basin-Presidio Valley-
Lower Brewster County-
201 AM CST Tue Mar 4 2025 /101 AM MST Tue Mar 4 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ 
THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING FOR FOR 20-FT 
WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
VERY HIGH TO EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO 
AND WEST TEXAS...

* WINDS...West 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* RFTI...5 to 7 or critical to extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 11:40 AM CST, 1 hour 14 minutes earlier. Its key messages:

  • Updated at 1126 AM CST Mon Mar 3 2025
  • Another strong weather system enters the region later this afternoon. Widespread very strong westerly winds are expected across the entire region through Tuesday evening. Blowing dust may be hazardous to drivers. Critical to extreme fire weather will accompany these stronger winds.
  • Increasing winds return on Thursday, mainly across western portions of the area.
  • Another strong weather system moves across the region Friday into Saturday. Widespread strong westerly winds are anticipated. Patchy blowing dust may be present and hazardous to travelers. Fire weather may also be a concern for much of the region.
Area forecast discussion, Mar 3, 11:40 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1140 AM CST Mon Mar 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1126 AM CST Mon Mar 3 2025

 - Another strong weather system enters the region later this
   afternoon. Widespread very strong westerly winds are expected
   across the entire region through Tuesday evening. Blowing dust
   may be hazardous to drivers. Critical to extreme fire weather
   will accompany these stronger winds.

 - Increasing winds return on Thursday, mainly across western
   portions of the area.

- Another strong weather system moves across the region Friday
  into Saturday. Widespread strong westerly winds are anticipated.
  Patchy blowing dust may be present and hazardous to travelers.
  Fire weather may also be a concern for much of the region.

&&

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 301 AM CST Mon Mar 3 2025

IR and Nighttime Fog imagery early this morning shows scattered
clouds streaming in from west to east as the brief lull between
storm systems is ongoing in advance of the next short wave trough.
This break will come to an end by late morning today as the next
short wave trough pushes east into the Four Corners, extending into
southern AZ/NM and northern Mexico. 500 mb and 700 mb geopotential
height and vorticity persist in showing 30 to 40 knot southwesterly
winds traversing the area. Along with increasing winds aloft, near
dry adiabatic lapse rates in the lower troposphere in forecast
soundings and scattered clouds in weather grids indicate potential
for efficient boundary layer mixing. As is usually the case for
setups like this, NBM tends to under perform for wind speeds and
gusts. Therefore, blended in higher speeds and gusts for today into
tomorrow. A High Wind Warning remains in effect for Davis Mountains,
Guadalupes as well as eastern Culberson County, and Eddy County
Plains from this morning into Tuesday evening, with a Wind Advisory
for Marfa Plateau into Upper Trans Pecos and northwest Permian Basin
from this morning through Tuesday morning. Under southwesterly to
westerly downsloping winds today, highs 10 to 15 degrees above
average are in the forecast. NBM shows lower to mid 80s for Rio
Grande basins into Stockton Plateau, Upper Trans Pecos, and much of
the Permian Basin, with 70s Marfa Plateau into Culberson County and
SE NM plains, upper 60s in Guadalupes, and 90s along the Rio Grande.
Coarse res deterministic models show highs 5F to 10F cooler than
this, however ensemble models and deterministic high-res models show
highs similar to the NBM with exception of Big Bend where highs are
10F cooler than NBM. However, from weather observations the past few
days, NBM forecast highs above the mid 80s in the Big Bend have
occurred. Additionally, ensembles are showing a 80% or greater
probability of highs above 89F in the Big Bend, so stuck with NBM
for highs today. Despite the dust kicked up yesterday, high winds
will again be associated with a risk for more blowing dust. Highest
confidence in occurrence of blowing dust is from Guadalupes and
Davis Mountains into surrounding foothills and into Eddy County
plains.

NBM shows 20%-30% PoPs over far eastern portions of our area Monday
evening into the overnight hours in vicinity of a sharpening pre-
frontal trough/dryline. However, we still expect rainfall
accumulations to remain negligible as air near the surface will be
dry and the bulk of activity will be to the east. High-res CAMs show
little in the way of shower/storm activity and SPC has only
outlining our far eastern areas in a general thunderstorm outlook.
The bigger story will continue to be winds. Tonight, high winds will
persist, and the efficient boundary layer mixing will limit
radiational cooling and keep lows 5 degrees above average, balanced
by CAA in the wake of a NW to SE moving Pacific cold front. NBM
gives lows in the 40s, 30s in usual cooler spots, and lower 50s Big
Bend into Terrell County, with coldest temperatures farther west,
and a similar pattern showing this surge of cooler air in both coarse
and high-res deterministic and ensemble models. Dew point
temperatures will also be falling into the teens and single digits
over Marfa Plateau into Big Bend accompanying this surge of cooler
and drier air.

As the axis of the short wave trough moves over the area, a 50 to 80
knot jet streak rounding the base of the trough and extending will
traverse the central portion of the area. Winds of at least 50 kt
extend from 850 mb and 700 mb up to 500 mb per HREF model.
Correspondingly, with onset of diurnal heating, westerly downsloping
winds will increase into Tuesday afternoon. During this period,
highest winds associated with this event are likely to occur over
western higher terrain and areawide. Ensembles show a 50%-70% chance
of wind gusts higher than 55 mph from Guadalupes and Delawares into
Davis Mountains and Lower Trans Pecos, a 40%-60% chance of wind
gusts up to 50 mph into the Stockton Plateau as well as central and
southern Permian Basin. A 30%-50% chance of wind gusts higher than
60 mph exists from Guadalupes into Davis Mountains as depicted by
ensemble wind gust probabilities, with high-res ensembles like the
HREF displaying higher end probabilities. In addition to favorable
mid to upper level dynamics provided by the jet streak, weather
grids showing mostly clear skies clearing from west to east and
forecast soundings continuing to show near dry adiabatic lapse rates
in the lower troposphere will allow for efficient boundary layer
mixing, which to allow higher gusts aloft to mix down to the
surface. Even with winds below 50 kt at 850 mb, higher winds at 700
mb were able to mix down to the surface yesterday, so we are
expecting high wind criteria to be met for Tuesday when 50 kt winds
will be present down to 850 mb. Therefore, have issued a High Wind
Watch for all portions of the area that were not previously covered
by the High Wind Warning. NBM highs Tuesday feature upper 50s for
higher elevations, mid 60s to lower 70s on leeward slopes of western
higher terrain into central and southern Permian Basin, as well as
southeast of the Davis Mountains and Lower Trans Pecos, similar to
coarse and high-res deterministic and ensemble models. CAA will be
balanced by solar heating and adiabatic compressional warming from
downsloping winds. Even so, the storm system will pass quickly to
the east and winds will rapidly diminish by late afternoon into the
evening. Even after this event, this won't be the last of a risk for
high winds. More on this in the long term discussion.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 301 AM CST Mon Mar 3 2025

A welcomed change arrives by the middle of this week. High pressure
settles into the region to begin the day on Wednesday. Cooler
temperatures and weak winds make a welcomed return to the area.
Temperatures start cold in the 30s and low 40s before rising into
the 60s and low 70s by afternoon for quiet and pleasant weather.
This quiet weather is short-lived as our next weather system
approaches.

A series of two strong weather systems impact the Southern Great
Plains to close out the week. Surface lee troughing results in
strengthening southerly winds into Thursday morning, thus keeping
temperatures warmer and in the 40s for all. Wind speeds continue to
increase and become a primarily downsloping southwesterly wind by
the afternoon. This is in response to the first of these weather
systems ejecting out across the Central Great Plains and lifting
into the Midwest. Temperatures climb accordingly with widespread mid
70s and low 80s anticipated. A brief lull and relative decrease in
wind speeds is forecast before the second of the two weather systems
moves across the Southern Great Plains. Another day of widespread
very strong westerly winds, patchy blowing dust, and critical fire
weather is forecast by early Friday afternoon and continues through
Friday evening. There is moderate (40-60%) confidence in wind speeds
between 25 to 35 mph and even stronger gusts for all but the
easternmost portions of our area. Even stronger winds are to be
expected for our western regions and higher elevations. Temperatures
will fall slightly with the passing weather system, but remain warm
in the upper 60s and 70s during the afternoon.

Heading into the weekend, temperatures fall on Saturday as the
region transitions to the backside of Friday's weather system.
Initially gusty northwest winds begin to weaken through the
afternoon as temperatures warm into the upper 50s and low 60s for
most. Surface high pressure returns by Saturday evening, before
southerly winds return as the surface high pressure exits to the
east on Sunday. Temperatures increase back into the upper 60s and
low 70s in response. This warm and quiet weather is once again short-
lived. Our next weather system is set to arrive by early next
week.

-Chehak

&&

.AVIATION...
(18Z TAFS)
Issued at 1126 AM CST Mon Mar 3 2025

High southwesterly winds are still in the forecast at all terminals,
with occasional gusts of 30 to 40 kts possible throughout this
TAF period. There is low confidence in BLDU at most sites except
for CNM and HOB, where there is slightly higher confidence. Due to
lack of certainty in duration and extent, BLDU has been left out
of TAFS. TAFS will be monitored throughout the day and amendments
may be made as needed. VFR CIGs and VIS will prevail at all sites,
except for the potential of MVFR or lower VIS during BLDU.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               44  70  36  65 /  30   0   0   0
Carlsbad                 40  69  35  67 /   0   0   0   0
Dryden                   49  75  44  72 /  10   0   0   0
Fort Stockton            44  69  40  71 /  10   0   0   0
Guadalupe Pass           34  58  37  63 /   0   0   0   0
Hobbs                    37  67  31  63 /   0   0   0   0
Marfa                    35  63  34  70 /   0   0   0   0
Midland Intl Airport     43  71  36  66 /  20   0   0   0
Odessa                   43  71  37  66 /  10   0   0   0
Wink                     41  72  35  69 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 9 PM CST /8 PM MST/ Tuesday for Davis
     Mountains-Eastern Culberson-Guadalupe Mountains Above 7000
     Feet-Guadalupe and Delaware Mountains.

     Red Flag Warning until 8 PM CST /7 PM MST/ this evening for
     Andrews-Borden-Central Brewster-Chinati Mountains-Chisos
     Basin-Crane-Davis Mountains-Davis Mountains Foothills-
     Dawson-Eastern Culberson-Ector-Gaines-Guadalupe Mountains
     Above 7000 Feet-Guadalupe and Delaware Mountains-Howard-
     Loving-Lower Brewster County-Marfa Plateau-Martin-Midland-
     Pecos-Presidio Valley-Reeves County Plains-Upton-Van Horn
     and Highway 54 Corridor-Ward-Winkler.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for Andrews-Borden-Central Brewster-Chinati Mountains-
     Chisos Basin-Crane-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson-Ector-Gaines-Glasscock-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Howard-Loving-Lower Brewster County-Marfa Plateau-
     Martin-Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves
     County Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
     Corridor-Ward-Winkler.

     Wind Advisory until 6 AM CST Tuesday for Chinati Mountains-Davis
     Mountains Foothills-Gaines-Loving-Marfa Plateau-Reeves
     County Plains-Van Horn and Highway 54 Corridor.

     High Wind Watch from Tuesday morning through Tuesday evening for
     Andrews-Borden-Central Brewster-Chinati Mountains-Chisos
     Basin-Crane-Davis Mountains Foothills-Dawson-Ector-Gaines-
     Glasscock-Howard-Loving-Lower Brewster County-Marfa Plateau-
     Martin-Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves
     County Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
     Corridor-Ward-Winkler.

NM...High Wind Warning until 8 PM MST Tuesday for Eddy County Plains-
     Guadalupe Mountains of Eddy County.

     Red Flag Warning until 7 PM MST this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     Fire Weather Watch from Tuesday morning through Tuesday
     afternoon for Chaves Plains-Eddy Plains-Lea-Sacramento
     Foothills and Guadalupe Mountains.

     Wind Advisory until 5 AM MST Tuesday for Central Lea-Northern
     Lea-Southern Lea.

     High Wind Watch from late tonight through Tuesday evening for
     Central Lea-Northern Lea-Southern Lea.

&&

SHORT TERM...94
LONG TERM....91
AVIATION...55

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:29 AM CSTHigh Wind WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more13 hr
Mar 3, 2:17 AM CSTFire Weather WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more11 hr
Mar 3, 2:17 AM CSTRed Flag WarningMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 13 more18 hr
Mar 3, 1:05 PM CSTBlowing Dust AdvisoryMAFBrewster, Culberson, Jeff Davis, Loving, Reeves7 hr
Mar 3, 5:28 PM CSTDust Storm WarningMAFEddy2 hr

Nearby

Red Flag Warnings in Texas, 2025Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.